Alert archive / Wisconsin / River Flood Warnings in 2014
River Flood Warning 1, NWS La Crosse, WI
NWS La Crosse, WI issued this river flood warning at Mar 23, 2014, 1:31 PM CDT for Buffalo County, Trempealeau County, Wisconsin. It took effect at Mar 23, 2014, 4:09 PM CDT. It was in force for 63 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 23, 2014, 1:31 PM CDT (18:31 UTC)
- In effect from
- Mar 23, 2014, 4:09 PM CDT
- Expired
- Mar 26, 2014, 7:00 AM CDT
- In force
- 63 hr
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Buffalo County, WI, Trempealeau County, WI
The radar
The La Crosse radar (KARX), 45 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Trempealeau River at Dodge (DDGW3).
- Action stage
- 9 ft
- Minor stage
- 10.5 ft
- Moderate stage
- 11 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05379500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
434 WGUS43 KARX 231831 FLWARX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 131 PM CDT SUN MAR 23 2014 .THE COMBINATION OF RECENT RUNOFF AND SUSPECTED ICE JAMMING HAS CAUSED THE TREMPEALEAU RIVER AT DODGE TO RISE CONSIDERABLY. THERE REMAINS SOME UNCERTAINTY ON HOW MUCH FURTHER THE RIVER WILL RISE...BUT MINOR FLOODING WILL OCCUR BEGINNING LATER THIS AFTERNOON. THE RIVER IS FORECAST TO REMAIN ABOVE FLOOD STAGE FOR THE NEXT COUPLE OF DAYS. THE FLOOD WATCH IS CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION...INCLUDING NOAA WEATHER RADIO...FOR LATER STATEMENTS. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/LACROSSE . && WIC011-121-240631- /O.NEW.KARX.FL.W.0001.140323T2109Z-140326T1200Z/ /DDGW3.1.IC.140323T2109Z.140324T1200Z.140325T1800Z.NO/ 131 PM CDT SUN MAR 23 2014 THE NATIONAL WEATHER SERVICE IN LA CROSSE WI HAS ISSUED A * FLOOD WARNING FOR THE TREMPEALEAU RIVER AT DODGE. * UNTIL WEDNESDAY MORNING. * AT 12:45 PM SUNDAY THE STAGE WAS 8.9 FEET. * FLOOD STAGE IS 9.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...CONTINUE TO RISE TO NEAR 9.3 FEET BY MONDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY TUESDAY. * IMPACT...AT 9.0 FEET...AGRICULTURAL AND MARSH LAND IS FLOODED. && LAT...LON 4404 9158 4420 9163 4423 9158 4422 9158 4402 9149 $$ ZT
2 follow-up statements
921 WGUS83 KARX 240058 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 758 PM CDT SUN MAR 23 2014 .DUE TO RECENT SNOWMELT RUNOFF...THE TREMPEALEAU RIVER AT DODGE IS EXPECTED TO RISE TO FLOOD STAGE OR VERY NEAR. AS A RESULT...THE FLOOD WARNING WILL CONTINUE UNTIL THE RIVER STAGE FALLS WELL BELOW 9.0 FOOT LEVEL. MINOR LOWLAND FLOODING CAN BE EXPECTED AT THE 9.0 FOOT LEVEL. RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/LACROSSE . && WIC011-121-241558- /O.EXT.KARX.FL.W.0001.000000T0000Z-140325T1800Z/ /DDGW3.1.IC.140324T1200Z.140324T1200Z.140325T0000Z.NO/ 758 PM CDT SUN MAR 23 2014 THE FLOOD WARNING CONTINUES FOR THE TREMPEALEAU RIVER AT DODGE. * UNTIL TUESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 6:45 PM SUNDAY THE STAGE WAS 8.8 FEET. * FLOOD STAGE IS 9.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE MONDAY MORNING. * IMPACT...AT 9.0 FEET...AGRICULTURAL AND MARSH LAND IS FLOODED. && LAT...LON 4404 9158 4420 9163 4423 9158 4422 9158 4402 9149 $$ BREESER
655 WGUS83 KARX 240824 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 324 AM CDT MON MAR 24 2014 .THE COMBINATION OF RECENT RUNOFF FROM SNOWMELT AND SUSPECTED ICE JAMMING CAUSED THE TREMPEALEAU RIVER AT DODGE TO RISE TO NEAR FLOOD STAGE ON SUNDAY. IF ICE JAMMING DID OCCUR...IT HAS SINCE RELEASED AS THE RIVER STAGE AT DODGE HAS BEEN FALLING STEADILY THROUGH THE EVENING AND OVERNIGHT HOURS. THE RIVER WILL REMAIN HIGH THE NEXT FEW DAYS BUT IS NO LONGER EXPECTED TO RISE TO OR ABOVE FLOOD STAGE. THUS THE FLOOD WARNING HAS BEEN CANCELLED. RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST PRECIPITATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/LACROSSE . && WIC011-121-240854- /O.CAN.KARX.FL.W.0001.000000T0000Z-140325T1800Z/ /DDGW3.N.IC.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 324 AM CDT MON MAR 24 2014 THE FLOOD WARNING IS CANCELLED FOR THE TREMPEALEAU RIVER AT DODGE. * AT 2:45 AM MONDAY THE STAGE WAS 8.4 FEET. * FLOOD STAGE IS 9.0 FEET. * FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 8.9 FEET. THE RIVER WILL CONTINUE TO FALL TO AROUND 8 FEET BY TUESDAY MORNING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Mar 23, 12:27 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Mar 23, 12:27 PM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 1227 PM CDT SUN MAR 23 2014 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 345 AM CDT SUN MAR 23 2014 RIDGE BUILDING CONTINUES WITH COLD AIR IN PLACE AND UPSTREAM. SURFACE ANALYSIS SHOWING THE FORECAST AREA UNDER THE LAST OF THE PRESSURE GRADIENT WITH CLEAR SKIES REGIONALLY. ANOTHER COLD DAY TODAY...THEN EYES TURN TO THE TO THE SHORTWAVE TROUGH ENERGY CURRENTLY MOVING THROUGH BRITISH COLUMBIA TOWARD THE REGION. TWO SHORTWAVE TROUGHS TO NOTE...ONE IN SRN B.C. AND THE OTHER FURTHER NORTH AROUND 57N AS OF 07Z. 00Z 250MB RAOB ANALYSIS SHOWING A 70KT JET CORE ASSOCIATED WITH THE SRN B.C. TROUGH...BUT OVERALL THE 12 HOUR HEIGHT FALLS ARE WEAK WITH THESE WAVES. .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 345 AM CDT SUN MAR 23 2014 TWO MAIN SYSTEMS TO FORECAST THROUGH THIS PERIOD. MONDAY AND MONDAY NIGHT THE AREA WILL BE AFFECTED BY THE BRITISH COLUMBIA TROUGHS WITH LIGHT SNOW POSSIBLE AND THEN A COLD TUESDAY. THEN THE RIDGE BUILDING AND ZONAL FLOW TRANSITION WITH PACIFIC ENERGY COMING IN THURSDAY. NOT A GREAT DEAL OF CHANGE WITH THE ENERGY COMING IN FOR MONDAY AND THIS IS MAINLY THE CURRENT SRN B.C. SHORTWAVE TROUGH...AND GOOD QG FORCING SIGNAL ACROSS IOWA. MAINLY NERN IA LOOKS TO GET BRUSHED BY THE 850-700MB QC CONVERGENCE SIGNAL AND LIGHT SNOW. MAINLY SOUTH OF A KAUM-KDBQ LINE. STILL A GOOD DEAL OF SPREAD ON THIS MONDAY MORNING SYSTEM THAT COMES THROUGH...WITH THE ECMWF LAST TWO RUNS BEING MUCH SLOWER THAN THE OTHER MODELS. THE 23.03Z SREF MEAN PRECIPITATION HAS REALLY BACKED OFF FROM A NRN SOLUTION WHERE THE 22.21Z AND 15Z RUNS HAD 3-6 INCHES IN THE FORECAST AREA. SO..HAVE KEPT THE ONGOING FORECAST OF AROUND 1-2 INCHES THERE. THIS INITIAL FORCING MOVES OFF QUICKLY EAST IN THE EARLY AFTERNOON. THIS WAVE IS SOMEWHAT PHASED WITH A SECOND SHORTWAVE TROUGH IN THE NORTHWEST FLOW A FEW HOURS LATER. THIS WILL BRING A COLD FRONT THROUGH THE AREA FROM NW-SE FROM 18Z MON TO 06Z TUE AND WITH IT COLD ADVECTION IN THE LOWEST LAYERS. HOWEVER...A CHANGE FROM PREVIOUS FORECASTS IN THE LAPSE RATE CONDITIONS FROM 0-2.5KM...WITH A FAIRLY STEEP 7-8C/KM INSTABILITY IN THE FRONTAL ENVIRONMENT FOR A FEW HOURS. THIS WOULD SUGGEST WITH THE LIGHT QG FORCING...THAT SOME CONVECTIVE SNOW SHOWERS WOULD BE POSSIBLE. THE FORCING WITH THIS FRONT AND WEAK SHORTWAVE TROUGH ALOFT IS DISORGANIZED...BUT BECAUSE THE LAPSE RATE IS FAIRLY STEEP THROUGH 2.5KM...HAVE DECIDED TO KEEP A MID RANGE CHANCE OF SNOW INTO MONDAY EVENING...CLEARING FROM THE NORTHWEST. SNOW RATIOS ARE IN THE 17-20 TO 1 RANGE MONDAY AND MONDAY NIGHT...SO IT WONT TAKE MUCH WATER TO GET LIGHT ACCUMULATIONS. OVERALL...SEE NERN IA MONDAY MORNING AS THE HIGHEST CONFIDENCE AREA FOR SNOW. CONFIDENCE IS HIGHER THAN YESTERDAY THAT THE INITIAL WAVE WITH STRONGER FORCING WILL TRACK MAINLY TO THE SOUTHWEST. 23.03Z SREF INCREASED THE CONFIDENCE OF THIS AS IT MOVED THE HEAVIER PRECIPITATION THAT DIRECTION...WHICH HAS BEEN THE MEAN TRACK /VALENTINE NEB TO QUAD CITIES/. DO NOT ANTICIPATE AN ADVISORY WITH THIS SYSTEM. CONFIDENCE IS LOWER ON THE MONDAY AFTERNOON AND EVENING OUTCOME...AND HAVE KEPT SNOWS LIGHT WITH GENERALLY AN INCH. IT WILL BE MORE SHOWERY MOST LIKELY. TUESDAY WILL BE COLD AND VERY SIMILAR IN AIR MASS TO THIS WEEKEND. WEDNESDAY-SATURDAY... CONSISTENT SIGNAL FOR STRONG WARM ADVECTION WEDNESDAY-WEDNESDAY NIGHT AS LARGER SCALE RIDGE BUILDING OCCURS...AND SIGNIFICANT ENERGY MOVES INTO THE INTERMOUNTAIN WRN U.S. THERE IS GOOD AGREEMENT THAT THIS WILL OCCUR...BUT THERE IS A LARGER ENVELOPE ON HOW THAT ENERGY MOVES THROUGH THE AREA. SMALL PRECIPITATION CHANCES EXIST FOR THIS EARLY WARM ADVECTION...BUT THE REAL JUICY GULF AIR WONT ARRIVE UNTIL THURSDAY AFTERNOON. THERE SEEMS SOME BROAD CONSENSUS AMONG THE LATEST AND PREVIOUS MODEL GUIDANCE RUNS THAT THE OPEN GULF MOISTURE WILL ARRIVE THURSDAY IN THE FORM OF RAIN FOR MOST AREAS. THE QPF RANGE IS 0.50 TO JUST OVER AN INCH...BUT PRETTY CONSISTENT FOR THE REGION. THOSE MODELS THAT KEEP THE ENERGY STRONGER AND MORE TOGETHER...DEEPEN THE SURFACE CYCLONE AND FORM A SNOW BAND NORTHWEST OF THE LOW. PROBABLY OVER 6 INCHES. SO THIS SYSTEM LOOKS TO HAVE SOME PUBLIC IMPACT WITH HEAVY SNOW AND FLOODING...DEPENDING ON THE PRECIPITATION TYPE DETAILS AND WHERE IT EXACTLY FALLS. IT MAY NOT BE IN THIS AREA HOWEVER. WILL CONTINUE TO MENTION THE FLOODING AND SNOW THREATS IN THE HAZARDOUS WEATHER OUTLOOK. A COOL SATURDAY IS FOLLOWED BY WHAT COULD BE THE FIRST 60S OF SPRING SUNDAY-MONDAY WITH MAJOR RIDGE BUILDING. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 1227 PM CDT SUN MAR 23 2014 A COUPLE OF AVIATION CONCERNS NEXT 24 HOURS. IN THE NEAR TERM...STRATOCUMULUS WITH BASES 2O00 TO 3000 FT HAS DEVELOPED ACROSS MUCH OF CENTRAL AND SOUTHERN MINNESOTA...AND WILL SLOWLY MOVE OVER KRST/KLSE THIS AFTERNOON. THIS IS NOT WELL REPRESENTED IN FORECAST SOUNDINGS...BUT EXPECTING THIS CLOUD DECK TO ER0DE OR MOVE OUT OF THE AREA TOWARD 00Z. NEXT CONCERN IS ACCUMULATING SNOW POTENTIAL AND CEILING/VISIBILITY RESTRICTIONS MONDAY. LOOK FOR HIGH/MID LEVEL CLOUDS TO SPREAD OVER THE AREA TONIGHT...AND LIGHT SNOW TO LIKELY BEGIN IN THE 09-12Z PERIOD AT KRST. THERE WILL BE SOME DRY AIR TO OVERCOME INITIALLY...AND THIS WILL LIMIT VISIBILITY/CEILING RESTRICTIONS AT FIRST AND LOWER CONFIDENCE SOMEWHAT. TOWARD DAYBREAK...AND THROUGHOUT THE COURSE OF THE MORNING...SATURATION AND LIFT INCREASE ENOUGH FOR IFR CONDITIONS AT KRST THOUGH THE HIGHER IMPACTS WILL LIKELY BE TO THE SOUTH. AT KLSE...DRY AIR AND LACK OF STRONG SATURATION/LIFT IS EXPECTED TO EXTEND VFR CONDITIONS THROUGH THE PERIOD BUT COULD NOT RULE OUT MVFR CEILINGS/VISIBILITY BY 18Z. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR WIZ032-033. MN...NONE. IA...NONE. && SHORT TERM...BAUMGARDT LONG TERM....BAUMGARDT AVIATION.....ZT
Hazardous weather outlook, Mar 23, 10:32 AM CDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 1032 AM CDT SUN MAR 23 2014 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-034- 041>044-053>055-061-241200- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON- CRAWFORD-RICHLAND-GRANT- 1032 AM CDT SUN MAR 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ACCUMULATING SNOW IS LIKELY MONDAY AND MONDAY NIGHT FROM TWO SYSTEMS AFFECTING THE AREA. CURRENT EXPECTATIONS ARE FOR SNOWFALL OF A TRACE TO 2 INCHES. HOWEVER...THERE IS POTENTIAL FOR UP TO 3 INCHES OVER PARTS OF NORTHEAST IOWA. SNOWFALL AMOUNTS WILL CONTINUE TO BE REFINED WITH LATER FORECASTS. A SYSTEM WITH MORE MOISTURE AND WARMTH MOVES IN FOR THURSDAY AND THURSDAY NIGHT WITH RAIN...SNOW...OR POSSIBLY A WINTRY MIX. RAINFALL OF 1/2 TO 1 INCH...AND ACCUMULATING SNOW ARE PROBABLE IN THE REGION...HOWEVER THE LOCATION DEPENDS ON THE STORM TRACK WHICH IS STILL UNCERTAIN. SHOULD THIS TYPE OF RAINFALL OCCUR LOCALLY... RIVER RISES AND FLOODING WOULD BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... NO ACTION IS NECESSARY. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. WIZ032-033-241200- BUFFALO-TREMPEALEAU- 1032 AM CDT SUN MAR 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL WISCONSIN. THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT ICE JAM FLOODING IS POSSIBLE ON THE TREMPEALEAU RIVER NEAR DODGE. MINOR FLOODING IS POSSIBLE BEGINNING LATER THIS EVENING. A FLOOD WATCH IS IN EFFECT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MINOR FLOODING IS POSSIBLE ON TREMPEALEAU RIVER NEAR DODGE EARLY THIS WEEK. A FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY AFTERNOON. ACCUMULATING SNOW IS LIKELY MONDAY AND MONDAY NIGHT FROM TWO SYSTEMS AFFECTING THE AREA. CURRENT EXPECTATIONS ARE FOR SNOWFALL OF A TRACE TO 2 INCHES. HOWEVER...THERE IS POTENTIAL FOR UP TO 3 INCHES OVER PARTS OF NORTHEAST IOWA. SNOWFALL AMOUNTS WILL CONTINUE TO BE REFINED WITH LATER FORECASTS. A SYSTEM WITH MORE MOISTURE AND WARMTH MOVES IN FOR THURSDAY AND THURSDAY NIGHT WITH RAIN...SNOW...OR POSSIBLY A WINTRY MIX. RAINFALL OF 1/2 TO 1 INCH...AND ACCUMULATING SNOW ARE PROBABLE IN THE REGION...HOWEVER THE LOCATION DEPENDS ON THE STORM TRACK WHICH IS STILL UNCERTAIN. SHOULD THIS TYPE OF RAINFALL OCCUR LOCALLY... RIVER RISES AND FLOODING WOULD BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... REPORTS OF ICE JAMS AND FLOODING ARE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. WETENKAMP
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 10:19 AM CDT | Flood Watch | ARX | Buffalo, Trempealeau | 3 hr |
Nearby
River Flood Warnings in Wisconsin, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.